Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 53, NWS Columbia, SC

May 6, 20225 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 6, 2022, 5:37 PM EDT for 5 counties in South Carolina. It was in force for 23 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 5:37 PM EDT (21:37 UTC)
Expired
May 6, 2022, 6:00 PM EDT
In force
23 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.25 in
Wind
70.0 mph

Counties Fairfield County, SC, Lexington County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 37 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:37 PM EDTTSTM WND DMG3 Wnw Lexington, SCDEPARTMENT OF HIGHWAYS REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR.
May 6, 5:37 PM EDTTSTM WND DMG6 Sse Whitmire, SCHIGHWAY PATROL REPORTED A TREE BLOCKING THE ROADWAY. TIME ESTIMATED FROM RADAR.
May 6, 5:38 PM EDTTSTM WND DMG3 Nw Lexington, SCHIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR.
May 6, 5:43 PM EDTTSTM WND DMG3 Wsw Lexington, SCHIGHWAY PATROL REPORTED ROADWAY BLOCKED BY TREE NEAR THE INTERSECTION OF RAWL ROAD AND CLEAR SPRINGS TRAIL.
May 6, 5:44 PM EDTTSTM WND DMG2 Ene Harbison State Fo, SCHIGHWAY PATROL REPORTED TREE IN THE ROADWAY AT THE INTERSECTION OF MONTICELLO ROAD AND DIPSY DO ROAD.
May 6, 5:45 PM EDTTSTM WND DMG2 Ene Prosperity, SCHIGHWAY PATROL REPORTED A TREE BLOCKING THE ROADWAY. TIME ESTIMATED FROM RADAR.
May 6, 5:45 PM EDTTSTM WND GST 471 S Lake Murray Dam, SCRCWINDS MESONET REPORTED A WIND GUST OF 47 MPH AT THE LAKE MURRAY DAM.
May 6, 5:45 PM EDTTSTM WND GST 521 Sw Lexington, SCRCWINDS MESONET AT THE LEXINGTON COUNTY ADMINISTRATION BUILDING REPORTED A WIND GUST OF 52 MPH.
May 6, 5:48 PM EDTTSTM WND DMG3 N Earlewood Park, SCHIGHWAY PATROL REPORTED THE ROADWAY BLOCKED BY TREE ALONG MONTICELLO ROAD NEAR I-20.
May 6, 5:49 PM EDTHAIL 22 Ssw Prosperity, SCPUBLIC REPORTED 2 INCH DIAMETER HAIL AND SMALL LIMBS DOWN NEAR PROSPERITY, SC.
May 6, 5:50 PM EDTTSTM WND GST 502 Wsw Ballentine, SCTHE NWS SITE AT FLOTILLA ISLAND RECORDED A WIND GUST OF 50 MPH AT 550 PM THIS AFTERNOON.
May 6, 5:51 PM EDTTSTM WND DMG2 E Harbison State Fore, SCHIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR.
May 6, 5:56 PM EDTTSTM WND GST 43Columbia Metro Apt, SCA WIND GUST OF 43 MPH WAS REPORTED AT COLUMBIA METRO AIRPORT.
May 6, 5:56 PM EDTTSTM WND GST 44Columbia Metro Apt, SCCORRECTS PREVIOUS TSTM WND GST REPORT FROM COLUMBIA METRO APT. A WIND GUST OF 43 MPH WAS REPORTED AT COLUMBIA METRO AIRPORT.
May 6, 6:06 PM EDTTSTM WND DMGJenkinsville, SCFAIRFIELD COUNTY DISPATCH REPORTED TREES DOWN ON JENKINSVILLE RD NEAR SC 215. TIME ESTIMATED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 3:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

178 
WUUS52 KCAE 062137
SVRCAE
SCC039-063-071-079-081-062200-
/O.NEW.KCAE.SV.W.0053.220506T2137Z-220506T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
537 PM EDT Fri May 6 2022

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Fairfield County in central South Carolina...
  Eastern Newberry County in central South Carolina...
  Lexington County in central South Carolina...
  Northeastern Saluda County in central South Carolina...
  Northwestern Richland County in central South Carolina...

* Until 600 PM EDT.

* At 536 PM EDT, severe thunderstorms were located along a line
  extending from 8 miles southwest of Prosperity to Red Bank, moving
  northeast at 50 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Columbia, Lexington, West Columbia, Cayce, Irmo, Newberry,
  Batesburg-Leesville, Springdale, St. Andrews, VC Summer Nuclear
  Station, Oak Grove, Highway 6 at Lake Murray Dam, Red Bank,
  Dentsville, South Congaree, Pine Ridge, Prosperity, Columbia
  International University, Jenkinsville and Harbison State Forest.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 42 and 72.
 Interstate 26 between mile markers 70 and 114.
 Interstate 77 between mile markers 20 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Murray move away from the water and
take shelter!

&&

LAT...LON 3445 8156 3413 8094 3375 8123 3406 8184
TIME...MOT...LOC 2136Z 223DEG 43KT 3411 8160 3391 8125 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MJP
1 follow-up statement
375 
WWUS52 KCAE 062151
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
551 PM EDT Fri May 6 2022

SCC039-063-071-079-081-062200-
/O.CON.KCAE.SV.W.0053.000000T0000Z-220506T2200Z/
Fairfield SC-Newberry SC-Lexington SC-Saluda SC-Richland SC-
551 PM EDT Fri May 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN FAIRFIELD...EASTERN NEWBERRY...CENTRAL LEXINGTON...
NORTHEASTERN SALUDA AND NORTHWESTERN RICHLAND COUNTIES...

At 549 PM EDT, severe thunderstorms were located along a line
extending from near Prosperity to near Oak Grove, moving northeast at
50 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Newberry,
Springdale, St. Andrews, VC Summer Nuclear Station, Oak Grove,
Highway 6 at Lake Murray Dam, Red Bank, Dentsville, South Congaree,
Pine Ridge, Prosperity, Columbia International University,
Jenkinsville, Harbison State Forest and West Columbia Riverwalk.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 48 and 72.
 Interstate 26 between mile markers 71 and 114.
 Interstate 77 between mile markers 20 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Murray move away from the water and
take shelter!

&&

LAT...LON 3445 8156 3413 8094 3382 8117 3413 8176
TIME...MOT...LOC 2149Z 223DEG 43KT 3417 8153 3397 8118 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:56 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 6, 3:56 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
356 PM EDT Fri May 6 2022

.SYNOPSIS...
Showers and thunderstorms will develop ahead of an approaching
cold front this afternoon. Some of these thunderstorms will be
strong to severe. Saturday will be cooler and drier with a
chance of showers and perhaps a rumble of thunder in the
northeastern Midlands. Several days of dry weather follow
starting on Sunday with gradually warming temperatures.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Quick update for Severe thunderstorm watch for the Midlands and
CSRA through 10pm. Organized convection lifting north-
northeastward through central GA should move into the CSRA after
4pm and continue northeastward across the Midlands providing a
damaging wind threat. Isolated tornadoes cannot be ruled out but
the primary threat is damaging winds and large hail.

Previous discussion:
Tornado watch issued for the Upstate SC and western NC. The
strongest SR helicity should remain northwest of the CAE CWA and
southwest in Georgia. Severe threat expected to increase for central
SC and east central Georgia later this afternoon into the evening...

Deepening surface low pressure over Kentucky/Indiana early this
afternoon with a trailing cold front moving east of the Mississippi
Valley. Ahead of the front, Precipitable water increase across SC to
around 1.5 inches with southwest low level flow...Warm air advection
appears weak however. Upper level low over Tennessee moving east-
northeast and taking on negative tilt. Upper level divergence will
be increasing over the Carolina as upper level 100 kt jet rounding
the base of the trough moves east. In addition a strong short wave
trough will approach the Carolinas. This will result in strong lift
across the region during time of peak heating...highs in the mid to
upper 80s as the cold front approaches.

Instability appears to be moderate with SB CAPE 1500-2000 J/kg.
Mixed layer CAPE is low at the moment and with gusty winds probably
mixing down lower dew points later in the day...possible limiting
factor. The CAMS suggest a possible storm mode of discrete cells
early, with low tornado threat given the lack of SR Helicity. Then
with a uni-directional strong shear profile late this afternoon, a
squall line ahead of the front 21z-24z with damaging winds the
primary threat along with hail given relatively low wet-bulb zero
height as the upper low approaches. Went with relatively high pops.
The front should push to the east of the area during the 03z- 06z
period tonight. Drier air will filter in behind the front and the
showers should move into the coastal plain. The stronger cold
advection may be delayed until morning so overnight temps only fall
to around 60.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Upper low will swing over the forecast area Saturday with lower
heights and cooler temperatures with highs in the mid to upper 70s
with mostly cloudy skies. With considerable cooling aloft with the
upper low right over us, could get some showers and maybe even a
thunderstorm to develop, especially in the NE portion of the
forecast area. Saturday night the upper low will shift offshore with
drier air pumping into the forecast area. Overnight lows cooler as
well Saturday night with temperatures in the low to mid 50s.

NW flow aloft across the area Sunday with N flow at the surface with
drier air pumping into the forecast area as PWATs drop to .7 to .8
inches and skies begin to clear from SW to NE. Cold advection and
clouds will keep temperatures in the upper 60s NE to mid 70s SW.
Cold advection will continue overnight with lows in the upper 40s
north and low 50s south.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Good agreement among global models and their ensemble suites in
the low pressure remaining just east of the area with a
blocking ridge preventing it from pushing further downstream.
All euro ensemble members keep PWATs below an inch with
generally northerly flow continuing. Temperatures will slowly
recover into next week, remaining below normal. The low will
slowly shift back to the west by the middle of the week with
some increasing moisture which may lead to showers developing
late in the period, although moisture will still be fairly
limited.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A cold front will approach from the lower Mississippi Valley by this
evening. Ahead of the front, the air mass is becoming moderately
unstable. The CAMS suggest a convective squall line with a few
discrete cells will develop in east central GA then move northeast
through the area during the 20z-24z. Kept the brief period of IFR
conditions as the thunderstorms moves through the area. Clearing
skies in the late evening with mainly mid level ceilings. Winds will
be southwest 15 to 20 knots with a few higher gusts ahead of the
front then shift to west after 12z Saturday. Strato-cumulus may
develop after 12z Saturday as the upper level low moves over the
area and maybe some brief light showers, but VFR conditions expected.

EXTENDED AVIATION OUTLOOK...There will be another chance for showers
on Saturday, especially across the northern CWA as the upper level
low passes by. Patchy early morning stratus/fog possible
particularly at OGB/AGS on Saturday.

EXTENDED AVIATION OUTLOOK...No significant impacts to aviation
expected.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, May 6, 4:39 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
439 AM EDT Fri May 6 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-070845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
439 AM EDT Fri May 6 2022

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

A cold front will bring a line of strong to severe thunderstorms
through the area this afternoon. The main threat will be damaging
winds, isolated tornadoes, and large hail. Brief heavy rainfall will
also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

In the hours before

Local storm report, May 6, 5:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
517 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             AUGUSTA DANIEL FIELD    33.46N 82.03W
05/06/2022  E2.00 INCH       RICHMOND           GA   PUBLIC

            PUBLIC REPORTED THROUGH SOCIAL MEDIA OF
            LARGE HAIL THAT RANGED FROM 1 INCH UP TO
            JUST OVER 2 INCHES ALONG PENNSYLVANIA AVENUE
            NEAR CLIFTON STREET.

&&

LCV
Local storm report, May 6, 5:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     8 NNE AIKEN             33.65N 81.68W
05/06/2022  M43 MPH          AIKEN              SC   AWOS

            AIKEN AWOS AT THE AIKEN MUNICIPAL AIRPORT
            REPORTED A WIND GUST OF 43 MPH.

&&

LCV
Special weather statement, May 6, 5:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
530 PM EDT Fri May 6 2022

SCZ016-116-062200-
Chesterfield SC-Southern Lancaster SC-
530 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of central Lancaster
and northwestern Chesterfield Counties through 600 PM EDT...

At 529 PM EDT, Doppler radar was tracking a strong thunderstorm over
Irwin, or over Lancaster, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lancaster, Pageland, Elgin, USC Lancaster, Irwin, Buford, Fishing
Creek Reservoir, High Point Fire Station, Bell Town Fire Station,
Arrowood Estates, Tradesville, Camp Creek Fire Station, Antioch, Kirk
Air Base, Faith Christian School, Taxahaw, Unity Fire Station,
Lancaster Mill, McWhirter Airfield and Bear Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for central South
Carolina.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.

&&

LAT...LON 3482 8036 3480 8021 3455 8087 3460 8089
      3467 8089 3469 8086 3474 8088 3478 8087
      3482 8077
TIME...MOT...LOC 2129Z 240DEG 40KT 3471 8081

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MJP
Local storm report, May 6, 5:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
533 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             2 SSE JOHNSTON          33.80N 81.80W
05/06/2022  U1.00 INCH       EDGEFIELD          SC   PUBLIC

            REPORT FROM MPING: QUARTER SIZED HAIL (1.00
            IN.).

&&

HC
Local storm report, May 6, 5:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
534 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     4 WSW EHRHARDT          33.07N 81.08W
05/06/2022                   BAMBERG            SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED A TREE ACROSS THE
            ROAD AT SC HWY. 64 AND WASHINGTON ROAD IN
            THE TOWN OF EHRHARDT.

&&

LCV
Local storm report, May 6, 5:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
537 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             RIDGEWAY                34.31N 80.96W
05/06/2022  E1.00 INCH       FAIRFIELD          SC   TRAINED SPOTTER

            REPORTED 1 INCH HAIL NEAR THE TOWN OF
            RIDGEWAY.

&&

LCV

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:19 PM EDTSpecial Weather StatementCAELancaster26 min
May 6, 4:28 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell32 min
May 6, 4:40 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick35 min
May 6, 4:57 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Orangeburg33 min
May 6, 5:09 PM EDTSpecial Weather StatementCAEKershaw, Richland36 min
May 6, 5:10 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Edgefield, Lexington, McCormick, Saluda35 min
May 6, 5:25 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more35 min
May 6, 5:26 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lee, Sumter34 min
May 6, 5:30 PM EDTSpecial Weather StatementCAELancaster30 min
May 6, 5:32 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster, Richland28 min
May 6, 5:39 PM EDTSevere Thunderstorm WarningCAEChesterfield, Lancaster36 min
May 6, 5:46 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell29 min
May 6, 5:54 PM EDTSevere Thunderstorm WarningCAEKershaw, Lee36 min
May 6, 5:56 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Lee, Orangeburg, Richland, Sumter34 min
May 6, 5:58 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster32 min
May 6, 5:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEFairfield, Kershaw, Lexington, Newberry, Richland31 min
May 6, 6:06 PM EDTSevere Thunderstorm WarningCAEBamberg, Orangeburg24 min
May 6, 6:13 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster, Newberry18 min
May 6, 6:29 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster31 min
May 6, 6:37 PM EDTSpecial Weather StatementCAEMarlboro23 min
May 6, 6:39 PM EDTSpecial Weather StatementCAEBarnwell36 min
May 6, 7:23 PM EDTSpecial Weather StatementCAECalhoun, Sumter37 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.